Jump to content


Photo

Curious side effects with medication


  • Please log in to reply
5 replies to this topic

#1 discovery

discovery

    New Member

  • Members
  • Pip
  • 0 posts

Posted 20 March 2010 - 10:14 PM

I went to the doctor yesterday for a checkup.  My normal doctor (not my oncologist) knows that I am taking Gleevec for my CML.  He examined everything around me and I am fine.  Except for some stuffy nose and some chest pain.  He decides to give me Nasonex, because he feels that I have a nasal allergy.  I never taken Nasonex, so I tried it and felt fine.  But, I never taken it with Gleevec before.  However, the next day I am feeling these weird symptoms all of a sudden.  I am coughing, sore throat and my body is in pain!  Is there a reason for this?  Should I ask my doctor if there can be some effect for taking Gleevec and Nasonex together?  I need to know, because I feel lousy!



#2 hannibellemo

hannibellemo

    Advanced Member

  • Members
  • PipPipPip
  • 728 posts
  • LocationNorth Central Iowa

Posted 21 March 2010 - 07:34 AM

I went to http://www.drugs.com to check for interactions between Gleevec and Nasonex and none were found. It's likely that whatever you had started to incubate when you were at the doctors has escalated (full blown cold, influenza, etc) We do get sick - I know, unfair, we already have this crummy disease and we have to get other stuff on top of it?  LOL!  If you're concerned give your doc a call, otherwise, be kind to yourself and go to bed with a heating pad, hot tea, etc., and always check out OTC drugs (or any other drug for that matter) on drugs.com and get them okayed by your doc.

Good luck, hope you feel better soon!

Pat


Pat

 

"You can't change the direction of the wind but you can adjust your sails."

DX 12/08; Gleevec 400mg; liver toxicity; Sprycel 100mg.; CCyR 4/10; MMR 8/10; Pleural Effusion 2/12; Sprycel 50mg. Maintaining MMR; 2/15 PCRU; 8/16 drifting in and out of undetected like a wave meeting the shore. Retired 12/23/2016! 18 months of PCRU, most recent at Mayo on 7/25/17 was negative at their new sensitivity reporting of 0.003.<p>


#3 discovery

discovery

    New Member

  • Members
  • Pip
  • 0 posts

Posted 23 March 2010 - 04:20 PM

To hannibellemo,

Thank you for your response.  It helps me a lot.  I went on drugs. com and it did say what you said.  Now, I have another question for you.  I checked all the medication that my doctor gave me.  One that concerns me is a reaction from Cheratussin (a cough medicine with codine) and Gleevec.  It says that there is a moderate reaction to these two medication.  I need to take the Cheratussin, because I have a bad cough and it allows me to sleep better.  However, the next day I feel lousy and I experience constant "rushing" to the bathroom.  Should I make a appointment with my ocologist and ask him if I should continue the Cheratussin or stop all together?  I know that Gleevec has a reaction to a lot of drugs.  It just that from when I started taking the Gleevec (about almost 2 years ago), I didn't take any other drugs with it until now.  So, I'm hoping to hear from you hannibellemo and give me your response.  Thank you for your time!



#4 hannibellemo

hannibellemo

    Advanced Member

  • Members
  • PipPipPip
  • 728 posts
  • LocationNorth Central Iowa

Posted 24 March 2010 - 06:24 AM

Hi, Discovery,

My onc's nurse goes over the medication I am taking everytime I see him, right now, once a month. If I see another doc and they prescribe something for me I give his nurse a call and let her know so she can tell him - if he has a concern he'll call me. Also, since I hate taking drugs and like you find I seem to take more than I ever have before in my life I always have my pharmacy check for interactions. I use the same one for all my meds except dasatinib which I have to get from a specialty pharmacy so I make sure they include that in their search, too.

Perhaps there is a different cough medicine out there you can try if you don't like the side effects of Cheratussin; you can check with your prescribing physician on that. I always call first, they generally don't need to see you for things like that. Saves a little money anyway!

Good luck,

Pat


Pat

 

"You can't change the direction of the wind but you can adjust your sails."

DX 12/08; Gleevec 400mg; liver toxicity; Sprycel 100mg.; CCyR 4/10; MMR 8/10; Pleural Effusion 2/12; Sprycel 50mg. Maintaining MMR; 2/15 PCRU; 8/16 drifting in and out of undetected like a wave meeting the shore. Retired 12/23/2016! 18 months of PCRU, most recent at Mayo on 7/25/17 was negative at their new sensitivity reporting of 0.003.<p>


#5 CheriMS

CheriMS

    New Member

  • Members
  • Pip
  • 0 posts

Posted 27 March 2010 - 08:41 PM

I did look at that site, and it does state that there is moderate interferance with codiene.  I don't know if that helps you much or not but I'll post the link up for you.

http://www.drugs.com...0-1321-787.html



#6 Tedsey

Tedsey

    Advanced Member

  • Members
  • PipPipPip
  • 85 posts

Posted 28 March 2010 - 02:31 PM

You may just be getting sick.  I have read over and over on this site that CML doesn't keep us from getting the common cold, flu, etc. like everyone else.  Wish it were that way!  Hope you get better soon!






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users